Alert archive / Oregon / Wind Advisories in 2006
Wind Advisory 49, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 3, 2006, 10:21 AM PST for Union County, Oregon. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2006, 10:21 AM PST (18:21 UTC)
- Expired
- Dec 4, 2006, 7:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 031821 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1021 AM PST SUN DEC 3 2006 ORZ042-044-WAZ028-031930- /O.CAN.KPDT.ZF.Y.0006.000000T0000Z-061203T2000Z/ NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... ARLINGTON...BOARDMAN...HERMISTON...CONNELL...PROSSER...TRI-CITIES 1021 AM PST SUN DEC 3 2006 ...FREEZING FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE FREEZING FOG ADVISORY. CONDITIONS HAVE IMPROVED OVER MOST OF NORTH CENTRAL OREGON AND THE LOWER COLUMBIA BASIN THIS MORNING. PATCHY FREEZING FOG WITH VISIBILITIES LESS THAN ONE HALF MILE CAN STILL BE EXPECTED TODAY. $$ ORZ049-040230- /O.NEW.KPDT.WI.Y.0049.061203T1821Z-061204T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1021 AM PST SUN DEC 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. WINDS HAVE INCREASED IN THE GRANDE RONDE VALLEY AND WILL CONTINUE TO INCREASE THIS AFTERNOON. SOUTH WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 50 MPH...CAN BE EXPECTED OVER PORTIONS OF THE GRANDE RONDE VALLEY. THIS INCLUDES ALONG INTERSTATE 84 THROUGH LADD CANYON AND ALONG HIGHWAY 237 THROUGH PYLES CANYON. LOCAL BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ501-WAZ029-032300- /O.EXT.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 1021 AM PST SUN DEC 3 2006 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF DENSE FREEZING FOG WILL PERSIST ALONG THE BLUE MOUNTAIN FOOTHILLS THROUGH 3 PM PST THIS AFTERNOON. VISIBILITIES WILL BE ONE QUARTER OF MILE OR LESS AT TIMES...MAINLY AT LOCATIONS ABOVE 1500 FEET. A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ027-032300- /O.EXT.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA 1021 AM PST SUN DEC 3 2006 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF DENSE FREEZING FOG WILL PERSIST IN THE YAKIMA VALLEY THROUGH 3 PM PST THIS AFTERNOON. VISIBILITIES WILL BE ONE QUARTER OF A MILE OR LESS AT TIMES...MAINLY AT LOCATIONS ABOVE 1500 FEET. A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
6 follow-up statements
000 WWUS76 KPDT 032257 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 257 PM PST SUN DEC 3 2006 ORZ501-WAZ029-040000- /O.EXP.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 257 PM PST SUN DEC 3 2006 ...FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. CONDITIONS HAVE IMPROVED OVER MOST OF THE BLUE MOUNTAIN FOOTHILLS. LOW CLOUDS AND FOG WILL CONTINUE TO BLANKET THE REGION TONIGHT WITH LOCAL VISIBILITIES ONE QUARTER OF A MILE OR LESS...MAINLY ABOVE 2000 FEET. $$ WAZ027-040000- /O.EXP.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA 257 PM PST SUN DEC 3 2006 ...FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. CONDITIONS HAVE IMPROVED OVER MOST OF THE YAKIMA VALLEY. LOW CLOUDS AND FOG WILL CONTINUE TO BLANKET THE REGION TONIGHT WITH LOCAL VISIBILITIES ONE QUARTER OF A MILE OR LESS...MAINLY ABOVE 2000 FEET. $$ ORZ049-040600- /O.CON.KPDT.WI.Y.0049.000000T0000Z-061204T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 257 PM PST SUN DEC 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. WINDS HAVE INCREASED IN THE GRANDE RONDE VALLEY AND WILL CONTINUE TO INCREASE TONIGHT. SOUTH WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 50 MPH...CAN BE EXPECTED OVER PORTIONS OF THE GRANDE RONDE VALLEY. THIS INCLUDES ALONG INTERSTATE 84 THROUGH LADD CANYON AND ALONG HIGHWAY 237 THROUGH PYLES CANYON. LOCAL BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 040540 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 940 PM PST SUN DEC 3 2006 ORZ049-041800- /O.CON.KPDT.WI.Y.0049.000000T0000Z-061204T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 940 PM PST SUN DEC 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. STRONG WINDS WILL PERSIST IN THE GRANDE RONDE VALLEY WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THIS INCLUDES AREAS ALONG INTERSTATE 84 THROUGH LADD CANYON AND ALONG HIGHWAY 237 THROUGH PYLES CANYON. LOCAL BLOWING AND DRIFTING OF EXISTING SNOW ON THE GROUND IS ALSO POSSIBLE DUE TO THESE WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 041128 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 328 AM PST MON DEC 4 2006 ORZ049-041800- /O.CON.KPDT.WI.Y.0049.000000T0000Z-061204T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 328 AM PST MON DEC 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. STRONG WINDS WILL PERSIST IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THIS INCLUDES AREAS ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG HIGHWAY 203 FROM LA GRANDE TO UNION. LOCAL BLOWING AND DRIFTING OF EXISTING SNOW ON THE GROUND IS ALSO POSSIBLE DUE TO THESE WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 041642 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 842 AM PST MON DEC 4 2006 ORZ041-042-044-501-504-WAZ024-026>029-501-502-050045- /O.NEW.KPDT.AS.Y.0001.061204T1642Z-061208T1700Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON... CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...SUNNYSIDE... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE... APPLETON...TROUT LAKE...BICKLETON 842 AM PST MON DEC 4 2006 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED AN AIR STAGNATION ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST FRIDAY. A RIDGE OF HIGH PRESSURE WILL INTENSIFY ACROSS THE AREA THIS WEEK...RESULTING IN LITTLE MIXING OF THE AIR...WITH THE POTENTIAL FOR POLLUTANTS TO BE TRAPPED NEAR GROUND LEVEL. AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ049-042300- /O.EXT.KPDT.WI.Y.0049.000000T0000Z-061204T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 842 AM PST MON DEC 4 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. STRONG WINDS WILL PERSIST IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY THROUGH 3 PM THIS AFTERNOON WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THIS INCLUDES AREAS ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG HIGHWAY 203 FROM LA GRANDE TO UNION. LOCAL BLOWING AND DRIFTING OF EXISTING SNOW ON THE GROUND IS ALSO POSSIBLE DUE TO THESE WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 042236 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 236 PM PST MON DEC 4 2006 ORZ049-050300- /O.EXT.KPDT.WI.Y.0049.000000T0000Z-061205T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 236 PM PST MON DEC 4 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. STRONG WINDS WILL PERSIST IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY THROUGH 7 PM THIS EVENING WITH SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH. THIS INCLUDES AREAS ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG HIGHWAY 203 FROM LA GRANDE TO UNION. LOCAL BLOWING AND DRIFTING OF EXISTING SNOW ON THE GROUND IS ALSO POSSIBLE DUE TO THESE WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-042-044-501-504-WAZ024-026>029-501-502-050645- /O.CON.KPDT.AS.Y.0001.000000T0000Z-061208T1700Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON... CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...SUNNYSIDE... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE... APPLETON...TROUT LAKE...BICKLETON 236 PM PST MON DEC 4 2006 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY FOR ELEVATIONS BELOW 2000 FEET... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY FOR ELEVATIONS BELOW 2000 FEET. A RIDGE OF HIGH PRESSURE WILL INTENSIFY ACROSS THE AREA THIS WEEK...RESULTING IN LITTLE MIXING OF THE AIR...WITH THE POTENTIAL FOR POLLUTANTS TO BE TRAPPED NEAR GROUND LEVEL. AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 050254 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 654 PM PST MON DEC 4 2006 ORZ049-050400- /O.EXP.KPDT.WI.Y.0049.000000T0000Z-061205T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 654 PM PST MON DEC 4 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. SURFACE PRESSURE GRADIENTS ARE DECREASING WHICH IS ALLOWING THE WIND TO DECREASE IN THE GRANDE RONDE VALLEY. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM PST. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE REST OF THE EVENING HOWEVER...ESPECIALLY NEAR LADD AND PYLES CANYONS. $$ ORZ041-042-044-501-504-WAZ024-026>029-501-502-051800- /O.CON.KPDT.AS.Y.0001.000000T0000Z-061208T1700Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON... CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...SUNNYSIDE... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE... APPLETON...TROUT LAKE...BICKLETON 654 PM PST MON DEC 4 2006 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY. A RIDGE OF HIGH PRESSURE WILL INTENSIFY ACROSS THE AREA THIS WEEK...RESULTING IN LITTLE MIXING OF THE AIR...WITH THE POTENTIAL FOR POLLUTANTS TO BE TRAPPED NEAR GROUND LEVEL. AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:02 AM PST, 19 minutes earlier.
Area forecast discussion, Dec 3, 10:02 AM PST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1002 AM PST SUN DEC 3 2006 UPDATED FOR AVIATION DISCUSSION .DISCUSSION...A GLOOMY DAY IN STORE THROUGHOUT THE COLUMBIA BASIN...INCLUDING THE YAKIMA VALLEY...THE BLUE MOUNTAIN FOOTHILLS AND THE EASTERN COLUMBIA RIVER GORGE. FOG AND LOW CLOUDS WILL BLANKET THE REGION TODAY AND TONIGHT. A FREEZING FOG ADVISORY IS CURRENTLY IN EFFECT FOR THESE AREAS UNTIL NOON TODAY EXCEPT IN THE EASTERN COLUMBIA RIVER GORGE. THE BASE OF THE STRATUS WHERE THE LOWEST VISIBILITIES HAVE BEEN OBSERVED IS AROUND 1500 FEET MSL. THEREFORE THE FREEZING FOG IS PATCHY IN THE LOWER COLUMBIA BASIN (MAINLY OVER THE HORSE HEAVEN HILLS) SO WILL LET THE ADVISORY EXPIRE. THE ADVISORY IS ALSO IN EFFECT FOR NORTH CENTRAL OREGON. WEB CAMS ALONG HIGHWAY 97 SHOW THE FOG BREAKING OUT WITH THE MORNING SUN SO WILL ALSO LET THE ADVISORY EXPIRE AT NOON. ELSEWHERE...WILL KEEP THE ADVISORY CONTINUE THROUGH 3 PM. SATELLITE SHOWS MID LEVEL CLOUDS SPREADING WEST OF THE CASCADES. INCREASING CLOUDS MAY HELP TO STIR UP THE LOW LEVEL MOISTURE JUST ENOUGH TO IMPROVE VISIBILITIES SLIGHTLY THIS AFTERNOON. WILL DECIDE IN THE AFTERNOON PACKAGE WHETHER OR NOT TO CONTINUE THE FREEZING FOG THROUGH MONDAY MORNING. FOR THE REMAINDER OF THE FORECAST AREA...MOSTLY SUNNY SKIES ARE EXPECTED. TEMPERATURES WILL WARM INTO THE MID TO UPPER 30S NEAR THE OREGON CASCADES WHILE THE OTHER MOUNTAINOUS AREAS WILL WARM ONLY INTO THE MID 20S TO LOWER 30S. SMITH && .AVIATION...VALLEY AND BASIN LOCATIONS WILL CONTINUE TO SEE BR/FZFG CREATING WIDESPREAD MVFR/IFR CONDITIONS WITH LOCAL LIFR/VLIFR CONDITIONS INTO EARLY THIS EVENING. THIS WILL AFFECT TAF LOCATIONS PDT/ALW/YKM/PSC. TONIGHT CONDITIONS WILL DETERIORATE TO IFR/VLIFR AT THOSE LOCATIONS WITH THE EXCEPTION OF PSC WHICH WILL STAY AT MVFR LEVELS. KDLS WILL MAINTAIN VFR CONDITIONS FOR THE NEXT 24 HOURS ALTHOUGH BRIEF PERIODS OF MVFR ARE POSSIBLE WHILE KRDM WILL MAINTAIN VFR CONDITIONS FOR THE NEXT 24 HOURS. EARLY TOMORROW MORNING THE NEXT WEATHER SYSTEM WILL BEGIN IMPACTING THE AREA AND VISIBILITIES AND CEILINGS WILL BEGIN IMPROVING AROUND 15Z. PERRY && .PREV DISCUSSION... /ISSUED 250 AM PST SUN DEC 3 2006/ SHORT TERM...TODAY THROUGH MONDAY...UPPER RIDGE TO CONTINUE CONTROLLING CONDITIONS ACROSS THE PACNW TODAY AND MOST OF TONIGHT. INVERSIONS OVER THE COLUMBIA BASIN...ROUGHLY AROUND 3000 FEET MSL... WILL STRENGTHEN SOME TODAY AS TEMPS AT ABOVE THIS LEVEL WARM DUE INCREASING SOUTHWEST FLOW. THERE IS AN AREA OF DRYING MOVING INTO BENTON COUNTY WASHINGTON FROM THE NORTH. THIS IS TRYING TO CLEAR STRATUS...BUT THIS CLEARING MAY FILL IN AROUND SUNRISE. OTHERWISE DO NOT SEE MUCH CHANGE IN LOCATION OF FOG/STRATUS FROM IT/S CURRENT COVERAGE...SOME EXPANSION SOUTH TO REDMOND IS POSSIBLE. THERE COULD BE SOME IMPROVEMENT IN VISIBILITIES DURING LATE MORNING AND EARLY AFTERNOON...AND WITH THE CLEARING WILD CARD...WILL CONTINUE CURRENT ADVISORIES UNTIL NOON. WILL ALSO ADD ADVISORY FOR NORTH-CENTRAL OREGON DUE CURRENT COVERAGE OVER MOST OF THIS ZONE. A STORM SYSTEM WILL THEN MOVE INTO THE PACNW MONDAY. BEST CHANCES OF PRECIP WILL BE OVER THE CASCADE EAST SLOPES AND ACROSS NORTHERN WASHINGTON AS THE MAIN ENERGY WILL MOVE EAST ALONG THE U.S./CANADA BORDER. THIS SYSTEM COULD CAUSE AND INCREASE IN THE PRODUCTION OF FREEZING DRIZZLE IN THE FOG/STRATUS LAYER IN THE COLUMBIA BASIN. INCREASING SOUTH FLOW ABOVE 2500 FEET MSL WILL KEEP CENTRAL OREGON MILD WHILE FORCING THE FOG/STRATUS NORTH OF MADRAS. 90 LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE WAVE WILL CROSS INTERIOR WASHINGTON/NORTHERN OREGON MONDAY NIGHT...EXITING ACROSS MONTANA ON TUESDAY. THINK THE GREATEST ENERGY WILL REMAIN OVER THE NORTHERN HALF OF WASHINGTON...SO WILL USE CHANCE POPS FOR SOUTHERN WASHINGTON/NORTHERN OREGON...AND SLIGHT CHC POPS FOR CENTRAL OREGON. BOTH NAM/GFS WARM THE LOWER LEVELS TOO GREATLY...WITH MODEL SOUNDINGS DEPICTING ALL RAIN FOR MOST OF THE LOWLANDS. GIVEN COLD AIR TRAPPED CURRENTLY...TAKE LITTLE STOCK IN THE SOLUTIONS MODELS GIVE FOR THE LOW LEVEL TEMPERATURE PROFILE. THINK SIGNIFICANT WARM ADVECTION WILL OCCUR ALOFT...BUT SURFACE TEMPERATURES WILL REMAIN NEAR OR BELOW FREEZING FOR THE MOST OF THE EVENT ACROSS THE LOWLANDS OF SOUTHERN WA/NORTHERN OR. THUS...OTHER FOR SOME RAIN/SNOW MIX AT THE VERY LOWEST ELEVATIONS...MAINLY THE GORGE...A WINTRY MIX OF SNOW AND SLEET WILL OCCUR MONDAY EVENING...WITH MOSTLY SNOW OVERNIGHT. IN ADDITION...COULD SEE SOME FREEZING DRIZZLE FROM THE RESIDUAL STRATUS DECK MONDAY EVENING. PRECIP WILL END ACROSS MOST AREAS BY TUESDAY...WITH JUST A SLIGHT CHC OF MTN SNOW SHOWERS. RIDGING WILL BUILD ACROSS THE AREA AGAIN BY MIDWEEK...WITH DRY WEATHER...BUT LOWLAND LOW CLOUDS/FOG WILL RETURN. A WEAK WAVE COULD CLIP CENTRAL WASHINGTON ON THURSDAY...WITH THE NEXT MORE SIGNIFICANT SYSTEM ARRIVING FOR THE WEEKEND. MODEL DETAILS DIFFER A BIT...BUT THE GENERAL TREND WILL BE FOR INCREASING CHANCES OF PRECIP FOR NEXT WEEKEND. TEMPERATURES NEAT WEEK WILL RUN NEAR AVERAGE FOR THE MTNS AND PLATEAUS...WITH BELOW NORMAL TEMPERATURES FOR THE LOWLANDS. && .PRELIMINARY POINT TEMPS/POPS... PDT 28 24 29 25 / 0 10 20 40 ALW 28 25 30 27 / 0 10 20 50 PSC 27 22 30 28 / 0 10 20 50 YKM 27 19 30 22 / 0 10 20 50 HRI 28 24 30 29 / 0 10 20 40 ELN 26 18 30 23 / 0 10 30 50 RDM 35 17 42 24 / 0 0 10 20 LGD 29 19 35 25 / 0 0 10 40 GCD 37 19 40 22 / 0 0 10 20 DLS 33 29 34 32 / 0 10 20 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...FREEZING FOG ADVISORY UNTIL NOON PST TODAY FOR ORZ042-044-501. WA...FREEZING FOG ADVISORY UNTIL NOON PST TODAY FOR WAZ027>029. && TI:GYG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/83/83
Hazardous weather outlook, Dec 3, 5:13 AM PST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
513 AM PST SUN DEC 3 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-041400-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
513 AM PST SUN DEC 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
DENSE FOG
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON
FREEZING FOG WILL CONTINUE ACROSS THE LOWER COLUMBIA BASIN...THE
YAKIMA VALLEY...NORTH CENTRAL OREGON AND THE BLUE MOUNTAIN
FOOTHILLS THROUGH THIS MORNING. VISIBILITIES WILL BE ONE QUARTER OF
A MILE OR LESS AT TIMES. A FREEZING FOG ADVISORY IS IN EFFECT FOR
THESE AREAS THROUGH 12 PM PST TODAY. PLEASE REFER TO THE LATEST
PDXNPWPDT FOR DETAILS.
ELSEWHERE HIGH PRESSURE WILL KEEP CONDITIONS FAIR THROUGH TONIGHT.
TIGHTENING PRESSURE GRADIENTS OVER THE SOUTHERN GRANDE RONDE VALLEY
WILL CAUSE BREEZY WINDS IN THAT AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINTER MIX MONDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF
OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN BRITISH COLUMBIA
AND NORTHERN WASHINGTON LATE MONDAY AFTERNOON AND MONDAY NIGHT. THIS
SYSTEM WILL CAUSE A WINTRY MIX OF PRECIPITATION AS IT CROSSES THE
REGION. REFER TO AWIPS ID PDXSPSPDT FOR FURTHER DETAILS. CONDITIONS
WILL THEN DRY OUT DURING MID WEEK...WITH ANOTHER STORM EXPECTED TO
APPROACH THE REGION ON EITHER FRIDAY OR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.